MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903200
Medical Device Problem Codes Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol retrieval coil was used during a left transurethral ureteroscope laser lithotripsy procedure in the pyeloureter performed on (b)(6) 2024.During preparation, it was found that the coil coating was peeled off.The procedure was completed with another stone cone nitinol retrieval coil.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Imdrf a040506 captures the reportable event of coil coating was peeled off.
 
Additional Manufacturer Narrative
Block h6: imdrf a040506 captures the reportable event of coil coating was peeled off.Block h10: the returned stone cone nitinol retrieval coil was analyzed, and a visual evaluation noted the coil had a tangled area.The coil could not fully close due to the tangle.There was no fracture or peeling of the coil.The tangled noted on the cone prevented the cone from fully opening or closing.It is most likely the that the damage was caused by using excessive force or manipulation.It is probable that during testing of coil at the time of preparation, force was exerted causing the wiring deformation.The instructions for use indicates if resistance is encountered while attempting to withdraw the coil do not exert excessive force.To release the object from the device, advance the sheath to straighten the coil and remove the device.The product analysis did not confirm the reported coil peeled.Based on the analysis results of observed coil tangled, an investigation conclusion code of unintended use error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol retrieval coil during in a left transurethral ureteroscope laser lithotripsy procedure in the pyeloureter performed on (b)(6) 2024.During preparation, it was found that the coil coating was peeled off.The procedure was completed with another stone cone nitinol retrieval coil.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19101358
Report Number2124215-2024-21908
Device Sequence Number15305665
Product Code FGO
UDI-Device Identifier08714729430223
UDI-Public08714729430223
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model NumberM0063903200
Device Catalogue Number390-320
Device Lot Number0008511705
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight65 KG